MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71004
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At each programming and education the patient reported feeling stimulation, seeming to indicate that the nalu system was functioning as intended.Patient reported feeling stimulation at the intended nerve target, seeming to indicate that there was no device migration.The patient reported feeling the pain symptoms regardless if the nalu system was active or turned off, as well as feeling pain symptoms in new locations that were not related to the area where the nalu system was treating and not related to the area where the nalu device was implanted.The location of the pain symptoms and the sensation of pain with the nalu device being completely turned off seems to indicate that the symptoms were not likely related to the nalu device.
 
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower back pain.The system was activated on (b)(6) 2024 the patient notified a nalu representative of new onset of pain symptoms in the lower back area.Per the patient, symptoms began on the date of implant and persisted regardless of if the nalu system was turned on or not.Reprogramming of the nalu system was performed on (b)(6) 2024 and the patient indicated that an explant would be planned for (b)(6) 2024 due to the new pain symptoms.On (b)(6) 2024 the patient notified the medical facility that he would not be moving forward with the planned explant and would allow for post-surgical healing and further programming and troubleshooting with nalu before making any plans for further interventions.Patient was seen several times for education on the system and adjustment of programming.Patient reported a new onset of pain symptoms on the front of the hip and leg as well as ongoing pain in the lower back and back of the leg.Patient communicated several times with the local nalu representative that requests were made for the medical clinic to add or increase pain medication after the nalu implant and patient was dissatisfied that the clinic was not perceived as being cooperative in accomodating the patient's medication requests.On (b)(6) 2024 a full system explant was performed to remove the nalu system per the patient's request and due to ongoing various pain symptoms, that did not appear to be resolved with use of the nalu system.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key20767582
Report Number3015425075-2024-00436
Device Sequence Number15551943
Product Code GZF
UDI-Device Identifier00812537036120
UDI-Public01008125370361201123080917260809
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/09/2026
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown